Meds

Discussion in 'Suicidal Thoughts and Feelings' started by GoldenPsych, Mar 14, 2011.

Thread Status:
Not open for further replies.
  1. GoldenPsych

    GoldenPsych Well-Known Member

    I have decided I want to stop taking them. It is obviously not working. I a on Mirtazapine at the moment on 30mg. It helps me sleep and that is it.

    So far I have tried Fluoxetine, Citalapram, Sertraline, Venaflaxine, Mirtazapine, Duloxetine and back to Mirtazapine.

    The mirtazapine has been effective in the past. But I am not happy on it....read latest blog about it.

    So I want to stop taking it. Does anyone have any non SSRI's or SNRI's being as though they don't seem to work that don't make you increase appetite or increase weight?

    I've had enough of feeling like this now. I keep planning suicide and keep planning all these things and I have even got to stage now where I don't care if it looks like suicide as long as it works.
     
  2. dazzle11215

    dazzle11215 Staff Alumni

    have they ruled out bipolar disorder? i take meds for both bipolar (epival and zeldox) as well as depression (wellbutrin xl). also take propranalol for nightmares (ptsd) -- i know you don't have nightmares but i thought i'd throw that in for good measure!

    anyhow if you are bipolar that might be why the anti depressants alone aren't working.

    i hear you about the weight gain. i was on zyprexa for a year and gained a massive amount of weight. still haven't taken any of it off. feel like an elephant. sigh.

    read your latest blog entry. still think you should tell sam things are getting worse. you can leave out the details so you don't get sectioned, but let her know therapy is triggering you and that you need better care during and after your sessions.

    thinking of you,

    c
     
  3. GoldenPsych

    GoldenPsych Well-Known Member

    I have told her I have been getting worse. She said it is to be expected as brought up things that I hve never talked about before. I don't really get the other side of bi-polar. I know I refer to it as manic but I don't really think it is. And it doesn't last that long only a couple of days. The low mood does come in cycles every few months but I wouldn't say I am high or hyper the rest of the time. I'm not going to suggest things to them either as don't want them to think I have some kind of munchausens on top of it. I don't think it's PD. Infact I am almost sure of it. But me putting my point of view across gets me viewed as "difficult". I don't really know what else I can do.
     
  4. Jenny

    Jenny Staff Alumni

    Just wondered if you'd be able to tell your doctor/psychiatrist when you see him in 2 weeks that you're planning on stopping the medication. Just so they're aware of it and can maybe reduce you safely instead of just stopping all of a sudden.

    I hope that if you do stop taking them that you take good care of yourself and that you're still able to sleep.

    Jenny x
     
  5. sorry for saying this and please don't screw me for saying this also..

    As an ex-medical student.. As far as i know.. Psychiatric drugs cannot be stopped suddenly.. You need to get the dr to taper down the doses and stop the med gradually.. If you stop the drugs suddenly, the withdrawls symptoms sucks badly and it may also make your suicidal thoughts worse or may make you feel worse than now.. So please don't stop your meds suddenly.. You need to taper down the doses in few weeks time and stop.. :hug:
     
  6. GoldenPsych

    GoldenPsych Well-Known Member

    I want to take with me a list of meds I am willing to take and ask him to try one of those. If not I'll ask him for long term sleeping pills/mild sedative. I have had enough. I am going to try and force his hand a little bit. I have to be careful I don't say too much. Don't want to end up in hospital.
     
  7. dazzle11215

    dazzle11215 Staff Alumni

    for bipolar it is usual to have many more depressive episodes than manic ones. i am more hypomanic than manic, as in i start to feel agitated, fidgety, want to jump out of my skin, not sleeping. only twice have i gone all the way to manic, no sleep, hypersexual, risk taking (once i started shoplifting, the other time i started smuggling...). true mania is rare for me. happens about every 10 years.

    keep an open mind. i don't think they will think you are making things up. it just might explain why the anti depressants aren't working for your depression.
     
  8. LillMy8989

    LillMy8989 Well-Known Member

    If you are worried of gaining weight you should try Topimax, or Topamax, as they are called I think in other countries(I dont know exactly, seems like a hard one to get in the us at least), cause side effects are mostly weightloss, which should be it when eating antidepressive.. you could speak with your doctor telling him about topimax/topamax, works great!
     
  9. Fitzy

    Fitzy Well-Known Member

    Maybe coming off meds is the answer - do you think it's the meds that kicked off the swallowing? X
     
  10. ace

    ace Well-Known Member

    Good idea try to insist of a med that you really want to try and try to force his hand as much as possible.I understand what it's like I've tried virtual a few dozen meds down the years with no success either.
     
  11. solutions

    solutions Well-Known Member

    I used to take Zoloft and Symbyax, and those bastards made me gain weight like crazy until I couldn't stand it anymore. So I got the change I wanted.

    Now I'm on Wellbutrin and Seroquel. I'm losing weight like I'm stranded on a goddamned desert island eating coconuts for sustenance. I'm almost never hungry, and a very small amount of food is sufficient to satisfy me when I am hungry.

    It could be worth noting that I'm severely manic-depressive, with psychotic features. Dunno if the same thing will work for you.

    Thought it might be worth it to share that.
     
  12. Florence

    Florence Antiquities Friend

    My friend tells me that it is the psychiatrists who really understand the meds and how to use them. You may well need a combination and maybe one that is not a ssri etc. Eg quetiapine. I am about to start trazadone which I am told is similar to mirtazepine but more sedating. And it is best to observe the guidelines when switching between meds.
    I know how frustrating it is when they are not working ... I mean you think what's the point? And each mew one has to be given several weeks to start working, but I am sure there will be a combination that is right for you, just as I am hoping there is one that is right for me. Xx
     
  13. GoldenPsych

    GoldenPsych Well-Known Member

    I've been on Mirtzapine for a year now. I have had it before but stopped taking it but back on it a year. So wont be that that has triggered more off.

    I have looked up different ones. Has anyone tried dothiepin? That looks good.

    I have asked about trying combination meds but he wont have any of it. All they are saying is there is traits of PD. Basically because I am female, I cut and feel depressed. But they are saying it's not depression but chronic emptiness. Can anyone tell me the difference? I wont go on about it as I have blogged about it many times and on here about it.

    I am going to take a list of meds I will go on for next time I go and tell him I am stopping Mirtazapine. My doc surgery called me again today. I hve to go in to see the doc now as well as having bloods done.
     
Thread Status:
Not open for further replies.